Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS Pittsburgh, PA

June 15, 2025Marion County, Monongalia County, Preston County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jun 15, 2025, 1:25 PM EDT for Marion County, Monongalia County, Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 1:25 PM EDT (17:25 UTC)
Expired
Jun 15, 2025, 4:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Marion County, WV, Monongalia County, WV, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:48 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 15, 9:48 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
948 AM EDT Sun Jun 15 2025

.SYNOPSIS...
Near-normal temperatures continue through early next week with
periodic shower and storm chances. Localized flooding will be
possible. Daytime highs return to above normal by the middle of
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Scattered showers and thunderstorms continue, mainly PGH and
  to the south
- Locally heavy rain may result in flash flooding
---------------------------------------------------------------

There are minimal environmental changes today as a stationary
boundary remains over eastern OH through west central PA,
promoting heavy rain showers and isolated thunderstorms mainly
south of I-80. The factors supporting the Flood Watch for
southwest PA, eastern OH, and northern WV (and non- zero chances
outside):

- PWATs above the 90th percentile that approach daily maximum,
  indicating a moisture-rich environment
- Deep warm cloud depth sounding (12z sounding shows moisture
  through 13kft)
- Slow storm motion with Corfidi vectors around 3kts
- Lift sources from a stationary surface boundary plus an
  approaching weak PVA that could aid deformation zones
- Buoyancy near 1000J/kg

Showers will generally be light through the morning hours as
buoyancy remains limited, but become heavier between noon to 8pm
as the various factors above are maximized. HREF probabilities
for greater than 1" totals over 3 hours remains highest in the
watch area, but storm-scale processes (like outflow collisions)
are likely to play greatest role in the locations that may see
flooding and difficult to pinpoint ahead of time.

Loss of diurnal heating is likely to reduce storm coverage and
flooding risks at 8pm, but rain could persist based on residual
storm outflow collisions. Overnight patchy fog may again develop
in the region as the boundary layer remains moisture rich and
flow is light.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
KEY MESSAGES:

- Similar flash flood chances Monday, mainly south of
  Pittsburgh.
----------------------------------------------------------------

Mostly-diurnal shower and storm chances in weak flow continue
Monday, keeping flood chances in play. PWAT values do drop
somewhat, but potential primed locations mainly south of PGH
could have relatively low FFG values where WPC has a Marginal
Risk of excessive rain currently. Timing, again, seems to
highlight the noon to 8pm timeframe when heating and forcing
combine.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
KEY MESSAGES:

- A mid-week warmup will be followed by increasing late-week
  severe potential.
-------------------------------------------------------------------

By Tuesday and Wednesday, there is some indication of a return
to quasi-zonal flow to even weak ridging, with nearly 100%
membership in clustering suggesting heights between 583dm and
586dm and NBM highs back into the mid to upper 80s, there is
increased confidence similar heat lingers into at least Thursday
at this point with most ensemble spread encompassed in the 80s.

Beyond that, into Friday and beyond, there is some indication
of troughing with both timing and intensity uncertainty. Though,
in the last 24 hours this has trended farther east and weaker,
keeping much of the late week temperature spread in the low to
mid 80s, providing some, but not dramatic relief. We will also
be keeping an eye on severe potential in the transition from
heat to weak troughing, with CIPS and CSU machine learning
showing increasing probabilities into Thursday and Friday. Into
days 7 and beyond, the strength and progressiveness of this
trough will determine just how long it takes to warm back up
into what could potentially be another ridging pattern with
heat returning.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
A stationary boundary and approaching weak PVA will create
scattered to numerous showers with isolated thunderstorms south
of I-80 through 00z before diurnal heating loss reduces storm
coverage/intensity. Morning restrictions will lift as mixing
commences while the environment generally favors VFR by 18z but
MVFR to locally IFR within rain showers. Rainfall rates in the
stronger storms could exceed 2" but gusty wind potential remains
low.

The stagnant, moist environment is likely to remain fairly
unchanged overnight and allow for restriction deterioration
toward MVFR/IFR conditions and patchy fog.

Outlook...
Periodic restrictions are expected through Thursday as
disturbances track along the stalled frontal boundary across the
Upper Ohio Valley region. Late night/early morning stratus and
fog is likely, along with showers and thunderstorms peaking in
the afternoon and early evening. More organized showers/storms
are expected with a Thursday cold front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 8 PM EDT this evening for PAZ021-029-031-
     073>076.
OH...Flood Watch until 8 PM EDT this evening for OHZ049-050-058-059-
     068-069.
WV...Flood Watch until 8 PM EDT this evening for WVZ001>004-012-021-
     509>514.

&&

SYNOPSIS...Milcarek
NEAR TERM...Frazier
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...Frazier
Hazardous weather outlook, Jun 15, 3:59 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
359 AM EDT Sun Jun 15 2025

OHZ049-050-058-059-068-069-PAZ021-029-031-073>076-WVZ001>004-012-021-
509>514-160800-
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Allegheny-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
359 AM EDT Sun Jun 15 2025

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A marginal risk of flooding will continue into next week as minimal
change in the overall pattern will result in additional rounds of
rain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048-057-PAZ007>009-013>016-020-022-077-078-160800-
Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana-
Higher Elevations of Indiana-
359 AM EDT Sun Jun 15 2025

This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.

.DAY ONE...Today and tonight.

There is a marginal risk of flooding with locally heavy downpours
possible during any thunderstorms that develop this afternoon and
early this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A marginal risk of flooding will continue into next week as minimal
change in the overall pattern will result in additional rounds of
rain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 15, 9:39 AM EDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
939 AM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Flash Flood      2 SW Valley Grove       40.07N 80.60W
06/14/2025                   Ohio               WV   Public

            Picture and short video shared on social
            media of the high level of the creek and
            flooding behind a building across from the
            Laundry Hub and Hot Spot.

&&

Lupo
Local storm report, Jun 15, 12:47 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1247 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Flash Flood      Triadelphia             40.05N 80.62W
06/14/2025                   Ohio               WV   Emergency Mngr

            *** 3 FATAL ***
            Three confirmed dead from flash flooding. 1
            child from walking near high creek. 2 people
            from inside a car.

&&

SKH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:06 PM EDTFlash Flood WarningPBZWashington5 hr
Jun 14, 8:46 PM EDTFlash Flood WarningPBZAllegheny, Washington4 hr
Jun 15, 3:21 AM EDTFlood WatchPBZAllegheny, Fayette, Greene, Washington, Westmoreland39 hr
Jun 15, 11:53 AM EDTFlash Flood WarningPBZFayette, Westmoreland3 hr
Jun 15, 1:20 PM EDTFlash Flood WarningPBZIndiana, Westmoreland117 min
Jun 15, 1:21 PM EDTFlash Flood WarningPBZFayette, Greene3 hr
Jun 15, 2:41 PM EDTFlash Flood WarningPBZFayette, Washington3 hr
Jun 15, 3:10 PM EDTFlash Flood WarningPBZGreene, Washington3 hr
Jun 15, 3:31 PM EDTFlash Flood WarningPBZAllegheny, Washington, Westmoreland4 hr
Jun 15, 4:11 PM EDTAreal Flood WarningPBZFayette6 hr
Jun 15, 4:18 PM EDTFlash Flood WarningPBZAllegheny, Washington3 hr
Jun 15, 5:06 PM EDTFlash Flood WarningPBZAllegheny, Armstrong, Butler, Indiana, Westmoreland3 hr
Jun 15, 12:07 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatPBZOhio3 hr
Jun 15, 2:21 PM EDTFlash Flood Warning EmergencyPBZMarion, Monongalia5 hr
Jun 15, 2:39 PM EDTFlash Flood WarningPBZWetzel3 hr
Jun 15, 2:59 PM EDTFlash Flood WarningPBZOhio3 hr
Jun 15, 3:16 PM EDTFlash Flood WarningPBZOhio3 hr
Jun 15, 4:27 PM EDTAreal Flood WarningPBZMarion, Monongalia, Preston6 hr
Jun 15, 5:47 PM EDTAreal Flood WarningPBZOhio3 hr
Jun 15, 7:09 PM EDTAreal Flood WarningPBZMarion, Monongalia5 hr
Jun 15, 1:48 PM EDTFlash Flood WarningPBZBelmont, Monroe, Noble114 min
Jun 15, 1:58 PM EDTFlash Flood WarningPBZBelmont, Harrison83 min
Jun 15, 5:54 PM EDTFlash Flood WarningPBZBelmont, Guernsey, Harrison, Jefferson, Noble3 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.